ISMP Medication Safety Alert! Acute care edition. October 7, 2021;26(20):1-4.
Arvidsson L, Lindberg M, Skytt B, et al. J Clin Nurs. Epub 2021 Jul 6.
A 34-year-old morbidly obese man was placed under general anesthesia to treat a pilonidal abscess. Upon initial evaluation by an anesthesiologist, he was found to have a short thick neck, suggesting that endotracheal intubation might be difficult. A fellow anesthetist suggested use of video-laryngoscopy equipment, but the attending anesthesiologist rejected the suggestion. A first-year resident attempted to intubate the patient but failed.
US Food and Drug Administration: November 3, 2020.
National Alert Network for Serious Medication Errors. Bethesda, MD: American Society of Health-System Pharmacists and Institute for Safe Medication Practices. National Alert Network. September 9, 2020.
A patient was mistakenly administered intravenous fentanyl which was leftover from a previous patient and not immediately wasted.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration. June 2, 2020.